Jump to content
CrazyBoards.org

Recommended Posts

Hi guys,

I have recently bee through some med changes to treat my schizophrenia.

Some have been good, some are giving me trouble.

I was on 1500mg Seroquel/day. It worked well but I was over sedated and gained weight on it.

So my p-doc and I assessed some other options.

We added 30mg of abilify which has worked really well, and cut seroquel down to 900mg/day. I lost 25kg which was great (over around 8 weeks).

Now we are trying to change over from seroquel to risperdal. I am finding the change very agitating and anxiety provoking - panic attacks and benzos arent working well at all for me. Reason for change is the apparently better side effect profile of risperdal.

I suspect risperdal just aint for me. Plan B is to go back to 900mg Seroquel + 30mg abilify, which seemed to be a good mix.

Have any other people had similiar experiences with risperdal? The PI sheet states that 22% of people experience agitation on first trying it. I can normally handle agitation but this is crazy. I feel totally uncomfortable.

I rang my p-doc but he hasnt returned my call. At this stage I am reverting to plan B tomorrow. Any tips would be welcome. I am tired and over stimulated and not feeling well. Not to mention the 5 days of unbearable sinusitis and chest cold which i have just had (which also appears to be both a side effect of risperdal and coming off seroquel).

Link to comment
Share on other sites

You poor bugger! You really seem to be having a bad run with meds.

Your pdoc seems to be making dramatic changes very quickly and that may be part of the problem. I know sudden med changes are sometimes necessary for dramatic side effects like TD, but when you have issues like weight gain why has he chosen to jump so quickly?

JFTR I take risperdal, though not as much as you and I do get restless legs and hands.

You haven't told us much about your symptoms, unless I've missed it hidden in another thread. From what I have heard you say you suffer from intrusive thoughts and paranoid thinking but little to no cognitive stuff. You also said that delusions weren't a big issue for you, but rather voices in your head. So with that in mind a real option is to take a smaller dose of meds; you may have some psychotic symptoms but if self awareness and delusions aren't a big thing for you then some symptoms may just be managable.

I've read your .mac profile and it is obvious you had a high premorbid functioning and still manage to study at post graduate level so it sounds like a reduction in meds is a real option for you. Do you have a dogmatic pdoc or do you work as a team?

30mg of abilify is a lot of meds. 6mg of risperdal is a lot of meds. 30mg abilify AND 6mg risperdal is a fucking shit load of meds!

If you really do not support the least meds necissary hypothesis then at least give the risperdal a chance before you switch again, many side effects wear off over time.

Dan

Link to comment
Share on other sites

I spoke to p-doc tonight. He was really concerned.

He said I was likely getting some EPS from the risperdal as well as a poor reaction to it. Not to mention a return of suicidal and homicidal thoughts and voices. Quiter than normal though.

We are rolling back my meds for now to plan C, which is 1200mg seroquel + 30mg abilify. The seroquel keeps away the voices and calms me, and the abilify gives me energy and clarity of mind as I do have the following symptoms:

- hallucinations

- voices screaming at me to perform specific homicidal and suicidal acts

- loud background "noise" - louder than reality

- disordered and confused thinking

- difficulty expressing myself and shutting down to those close to me including avoidance (catatonic)

- some paranoid thinking

- agitation and extreme anxiety

- bla bla bla

P-doc thinks that the problem was not just the risperdal but the dropping of the seroquel dose. He said I didnt have enough ap coverage. I dont like talking about my symptoms much as they have an evil connatation and that just isnt me.

Thus far, seroquel has been the best drug for me, albeit a high dose, and abilify and prozac are working well too.

Anyway, I am being admitted to a private psych hospital later this week where my p-doc consults so hopefully we can iron it all out during my "holiday" there.

Link to comment
Share on other sites

It's likely that some of what you experienced when tapering from seroquel to risp was discontinuation symtoms and rebound anxiety from coming off the seroquel in addition to startup effects from the risp.

I've been off seroquel for a month now. I had to stop due to weigt gain as well. Since then I've had horrid rebound insomnia, worse than it ever was before I started taking it. Most of the time I can only sleep 3-4 hours at a time unless I drug myself to the point of being hung over the whole next day.

Link to comment
Share on other sites

I spoke to p-doc tonight. He was really concerned.

Anyway, I am being admitted to a private psych hospital later this week where my p-doc consults so hopefully we can iron it all out during my "holiday" there.

I'm still taking Risperdal although I haven't been nearly as agitated on it as you are, but nor am I taking as much of it - only 1 mg. I've had some agitation, but more annoying is the headache, dizziness, and feeling not quite myself...in that bad way. I'm extremely sensitive to AP's, though.

I hope that your hospital stay is restful as well as productive in working out your meds situation.

Link to comment
Share on other sites

Day 1 in hospital today. THings went quite well. Had a panic attack in the afternoon, but this was quickly resolved with valium.

My new cocktail = 1200mg seroquel, 30mg abilify, 80mg prozac. So far so good. We may cut the seroquel down to 900 with 300 PRN and the prozac to 60, but all in good time.

Looks like im going to be here for at least a week, maybe 2.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...